Kansas, 2005Tornadoes in Kansas, November 27, 2005
November 27, 2005 · NWS TOP · 2 events in 2 counties and zones
2 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $900,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Nov 27, 1:50 PM CST, 1 hour 19 minutes earlier.
Area forecast discussion, Nov 27, 1:50 PM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
150 PM CST SUN NOV 27 2005
.DISCUSSION...
...SEVERE WEATHER POSSIBLE THIS SUNDAY AFTERNOON...FOLLOWED BY
COLD AND WINDY WINTERY WEATHER OVERNIGHT...
INTENSE AREA OF LOW PRESSURE NOW CENTERED IN CENTRAL KANSAS.
WIDESPREAD CONVECTION HAS INITIATED OUR AHEAD OF THE LOW ACROSS MUCH
OF THE CWA. TORNADO WATCH COVERS MUCH OF EASTERN KANSAS AS SHEAR
PROFILES ARE VERY IMPRESSIVE. LOW CLOUDS HANGING AROUND HAVE
INHIBITED DEVELOPMENT SOMEWHAT...BUT THIS SHOULD BE OVERCOME BY THE
SHEAR DYNAMICS OF THE SYSTEM.
TONIGHT AND MONDAY...LOOK FOR THE LOW TO CONTINUE NORTHEAST INTO
IOWA ON MONDAY. LIQUID PRECIPITATION WILL QUICKLY BECOME FROZEN
ACROSS NORTHCENTRAL KANSAS LATE TONIGHT...AND ACROSS THE REMAINDER
OF THE CWA ON MONDAY. IT LOOKS LIKE ACCUMULATIONS WILL BE FAIR
LIGHT FROM AND INCH OR SO NORTHCENTRAL...TO A TRACE ACROSS THE REST
OF THE CWA. WINTER WEATHER ADVISORY HAS BEEN POSTED FOR THE
NORTHWEST CWA WITH THE STRONG NORTHWEST WINDS COMBINED WITH THE SNOW
WILL CREATE SOME TRAVEL PROBLEMS. COLDER AIR WILL BE USHERED IN ON
THE BACKSIDE OF THE LOW OVERNIGHT. EXPECT LITTLE CHANGE IN
TEMPERATURES FROM MORNING LOWS TO MONDAY AFTERNOON HIGHS.
IN THE EXTENDED...DID NOT MAKE MANY CHANGES WITH MOST CONCERNS IN
THE SHORT TERM. DID KEEP SLT CHANCE SNOW FOR EVENING HOURS
MONDAY...THEN STORM LIFTS QUICKLY NORTH AND LEAVES DRIER AIR
BEHIND. IF WE GET SOME SNOW COVER OVER THE NORTHERN COUNTIES THEN
TEMPS MAY NEED TO BE MODERATED THESE AREAS. WAS NOT CONFIDENT
ENOUGH WITH WEAKNESS IN WEDNESDAY SYSTEM TO PULL POPS
ENTIRELY...BUT DID DELAY TO AFTERNOON HOURS. SLIGHT CHANCES
COUNTINUE THROUGH THURSDAY. TEMPERATURES SLIGHTLY BELOW CLIMO FOR
THE REST OF THE WEEK AND WEEKEND AS SERIES OF COLDER AIR MASSES
SLIDE INTO OR JUST EAST OF THE STATE.
&&
.TOP WATCHES/WARNINGS/ADVISORIES...WINTER WEATHER ADVISORY FROM MIDNIGHT
MONDAY TO 6 PM MONDAY FOR KSZ008-KSZ009-KSZ010-KSZ020-KSZ021-
KSZ034.
&&
Hazardous weather outlook, Nov 27, 9:54 AM CST, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
954 AM CST SUN NOV 27 2005
KSZ008>012-020>024-026-034>040-054>056-058-059-281600-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
954 AM CST SUN NOV 27 2005
...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM CST MONDAY FOR MUCH OF NORTH CENTRAL KANSAS...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL BE LIKELY ACROSS MUCH OF THE AREA TODAY AND
OVER NORTHEAST AND EAST CENTRAL KANSAS THIS EVENING...ESPECIALLY
TO THE EAST OF AN ABILENE...MANHATTAN TO MARYSVILLE LINE. WHILE
THE MAIN HAZARD IS LARGE HAIL AND STRONG GUSTY WINDS...AN ISOLATED
TORNADO CAN NOT BE RULED OUT.
FOR TONIGHT...RAIN IS EXPECTED TO CHANGE TO SNOW AROUND MIDNIGHT
OVER NORTH CENTRAL KANSAS. GENERALLY AROUND AN INCH OR SO OF ACCUMULATION
IS POSSIBLE GENERALLY NORTH OF A MINNEAPOLIS TO MARYSVILLE
LINE...WITH LIGHTER AMOUNTS EXPECTED ELSEWHERE ACROSS NORTH
CENTRAL KANSAS. NORTHWEST WINDS OF 25 TO 35 MPH WILL COMBINE WITH
THE SNOW TO PRODUCE HAZARDOUS DRIVING CONDITIONS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A CHANGEOVER TO SNOW IS THEN EXPECTED TO SPREAD SOUTHEAST ACROSS
THE REST OF THE AREA ON MONDAY. ACCUMULATIONS SHOULD BE LESS THAN
AN INCH. THE CHANCES FOR LIGHT SNOW WILL END ACROSS THE AREA
MONDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE NEEDED TODAY AND TONIGHT...ESPECIALLY ACROSS
NORTHEAST AND EAST CENTRAL KANSAS.
In the hours before
Local storm report, Nov 27, 2:29 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
229 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM TORNADO 5 S LATIMER 38.67N 96.85W
11/27/2005 MORRIS KS TRAINED SPOTTER
SPOTTER REPORTED TORNADO...FOLLOWED TORNADO UNTIL IT
LITED NEAR -U- AVE. STORM HAS BEEN DROPPING SEVERAL
FUNNELS AS REPORTED BY COUNTY SHERIFF.
&&
CAVANAUGHLocal storm report, Nov 27, 2:33 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
233 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM TORNADO 8 S CHAPMAN 38.86N 97.02W
11/27/2005 DICKINSON KS LAW ENFORCEMENT
TORNADO REPORTED 8 MILES SOUTH OF CHAPMAN...NO DAMAGE OR
INJURIES REPORTED AT THIS TIME.
&&
CAVANAUGHLocal storm report, Nov 27, 2:48 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
248 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM TORNADO 4 SSW JUNCTION CITY 38.98N 96.86W
11/27/2005 GEARY KS TRAINED SPOTTER
SEVERAL TORNADOES REPORTED IN SOUTHWESTERN GEARY COUNTY.
SHERIFF DEPUTIES ARE CURRENTLY BLOCKING TRAFFIC NEAR THE
I-70 TO I-77 SOUTH INTERCHANGE...AND A COUPLE OF MILES
SOUTH ALONG I-77. OFFICER IS FOLLOWING TORNADO NEAR THIS
INTERCHANGE. 1 TO 2 OTHER CONFIRMED REPORTS BY SHERIFF
DEPUTIES.
&&
CAVANAUGHLocal storm report, Nov 27, 2:52 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
252 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM FUNNEL CLOUD 7 S JUNCTION CITY 38.93N 96.83W
11/27/2005 GEARY KS TRAINED SPOTTER
REPORTED 7-8 MILES SOUTH OF I-70 BY RILEY COUNTY
SPOTTERS.
&&
STRASSBERGLocal storm report, Nov 27, 3:03 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
303 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM HAIL HARTFORD 38.31N 95.96W
11/27/2005 1.00 INCH LYON KS LAW ENFORCEMENT
&&
STRASSBERGLocal storm report, Nov 27, 3:04 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
304 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM TSTM WND DMG 1 S HARTFORD 38.29N 95.96W
11/27/2005 LYON KS LAW ENFORCEMENT
SEVERAL TREES DOWN JUST SOUTH OF HARTFORD...REPORTS OF
TREES DOWN AND MINOR STRUCTURAL DAMAGE THROUGHOUT REST OF
LYON COUNTY.
&&
STRASSBERGTornado, Geary
- When
- November 27, 3:09 PM CST to 3:12 PM CST
- Where
- Geary County, 3 mi NE of Junction City
- Rating
- F1
- Path length
- 1 mi
- Path width
- 300 yd
- Property damage
- $100,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.067, -96.800
This tornado touched down on Fort Riley Army Base approximately 3 miles northeast of Junction City and moved north for one mile before crossing into Riley county approximately 4 miles northeast of Junction City. It produced F1 damage to trees and headstones in the Fort Riley cemetery area. The Fort was without power for several hours. The parent thunderstorm was a mini-supercell.
Tornado, Riley
- When
- November 27, 3:12 PM CST to 3:15 PM CST
- Where
- Riley County, 2 mi WSW of Ogden
- Rating
- F1
- Path length
- 1 mi
- Path width
- 200 yd
- Property damage
- $800,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.100, -96.750
The tornado entered Riley county from Geary county 2 miles westsouthwest of Ogden and crossed Fort Riley Army Base. The tornado moved north for approximately one mile in Riley county before dissipating two miles west of Ogden. The tornado caused siding, window, roof, tree, and car damage in the Ellis Heights housing area on the base with 32 homes in all receiving minor damage. The parent thunderstorm was a mini-supercell.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Arkansas, November 27, 20051 death · 8 injured · F3 · 1 event
- Wildfire in Oklahoma, November 27 to 30, 20051 death · 11 injured · $1.5 million · 10 events
- Tornado in Arkansas, November 27, 2005$4.0 million · F3 · 1 event
- Tornado in Missouri, November 27, 20051 death · $250,000 · F2 · 1 event
- Tornado in Arkansas, November 27, 2005F3 · 1 event
- Ice Storm in South Dakota, November 27 to 28, 2005$15 million · 15 events
- Wildfire and High Wind in Oklahoma, November 27 to 30, 20054 injured · $2.1 million · 56 kt wind · 14 events
- Blizzard in Nebraska, November 27 to 29, 2005$7.6 million · 15 events
- Tornadoes and Flash Flooding in Missouri, November 27 to 28, 20054 injured · $165,000 · F1 · 19 events
- Blizzard in Nebraska, November 27 to 28, 2005$3.0 million · 12 events
- Tornado and Hail in Missouri, November 27, 2005$1.2 million · F1 · 4 events
- Winter Storm in Minnesota, November 27 to 28, 2005$3.9 million · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5480207, 5480208.